MAUDE Adverse Event Report: ABAXIS PICCOLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER

ABAXIS PICCOLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER
Catalog Number 1100-0000
Medical Device Problem Codes Computer Software Problem (1112); Operating System Version or Upgrade Problem (2997)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) 2023 abaxis, union city, technical support received a call from a customer site market coordinator for multiple temperature warnings on the piccolo xpress analyzer.The instrument was returned to abaxis union city, product assurance for investigation.The unit was repaired.During the investigation, a previous software version (version 3.1.39) was found on the piccolo xpress analyzer.A follow-up will be submitted pending further investigation received.
 
Event or Problem Description
A previous version of combined software found on the piccolo xpress chemistry analyzer.
 
Additional Manufacturer Narrative
07 feb 2024 quality investigation was received: the instrument was returned to abaxis union city, product assurance for investigation.Product assurance discovered that the vetscan software version 3.1.59 was present on the device instead of piccolo software version 3.1.57.The investigation identified that the incorrect software version was loaded onto the analyzer during manufacturing.This was the first occurrence of the incorrect sw being loaded on the analyzer by manufacturing.The technical support supervisor followed up with the clinic and verified that the clinic was using their own reference ranges and did not use the pre-set rangesboth the vetscan and piccolo software versions are validated and confirmed for calculation.To determine that the vetscan software did not impact the chemistry results, which is noted to be the highest risk for -mistreatment a risk assessment was performed.The source code for both versions of software was reviewed, both visual and automated using "compare it!" version 4.2.2221.The risk analysis concluded that the algorithms used by both versions of the software are identical meaning that there is no difference in how the results are calculated between the vetscan and piccolo software versions.The risk analysis concluded that the algorithms used by both versions of the software are identical meaning that there is no difference in how the results are calculated between the vetscan and piccolo sw versions.Abaxis manufacturing has checks in place for the verification of software.Operators were made aware of the one-time occurrence.A review of complaint data showed that there were no further related complaints received.No further action is required at this time.Abaxis will continue surveillance activities and monitoring of products on the market worldwide for performance and safety in our-post market surveillance program.

Brand Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Common Device Name
PICCOLO ANALYZER
Manufacturer (Section D)
ABAXIS
3240 whipple rd
union city CA 94587
Manufacturer (Section G)
ABAXIS
3240 whipple rd
union city CA 94587
Manufacturer Contact
tracy morton
3240 whipple rd
union city, CA 94587
MDR Report Key17885667
Report Number2939693-2023-00006
Device Sequence Number12497344
Product Code JJG
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001/$$70000000P31057/16D20230222P
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1100-0000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown